Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2016, 6:58 PM CDT for Fayette County, Marion County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 6:58 PM CDT (23:58 UTC)
- Expired
- May 1, 2016, 7:27 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 120 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
755
WUUS53 KLSX 012359
SVRLSX
ILC051-121-020045-
/O.NEW.KLSX.SV.W.0053.160501T2358Z-160502T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
658 PM CDT Sun May 1 2016
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Fayette County in south central Illinois...
Northern Marion County in south central Illinois...
* Until 745 PM CDT
* At 658 PM CDT, a severe thunderstorm was located near Shobonier,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kinmundy, Patoka, Farina, Shobonier, Stephen Forbes Station, La
Clede, St. Peter, Alma, Vernon, Loogootee and St. Paul.
This includes Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 8909 3891 8910 3893 8881 3891 8881
3891 8869 3871 8870
TIME...MOT...LOC 2358Z 268DEG 33KT 3883 8900
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
490
WWUS53 KLSX 020027
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT SUN MAY 1 2016
ILC051-121-020037-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-160502T0045Z/
FAYETTE IL-MARION IL-
727 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
NORTHERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS.
LAT...LON 3872 8909 3891 8910 3893 8881 3891 8881
3891 8869 3871 8870
TIME...MOT...LOC 0025Z 268DEG 33KT 3884 8865
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:59 PM CDT, 59 minutes earlier.
Area forecast discussion, May 1, 5:59 PM CDT, 59 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 559 PM CDT SUN MAY 1 2016 .SHORT TERM... (Through Late Tonight) Issued at 324 PM CDT Sun May 1 2016 Clouds will continue to move southeast and will overspread the area by mid evening as upper trough back over eastern Nebraska drops southeast into Missouri and Illinois. Isolated afternoon showers and thunderstorms should diminish by early this evening with the loss of daytime heating. Some isolated showers may begin to develop toward morning underneath the upper trough over central and northeast Missouri. Lows tonight will fall into the middle 40s to around 50s. Britt .LONG TERM... (Monday through Next Sunday) Issued at 324 PM CDT Sun May 1 2016 (Monday through Wednesday) GFS/ECMWF are in relatively good agreement that upper trough will move across the area tomorrow with relatively deep layer moisture. Will carry chance PoPs for much of the area for this reason. Drier air will begin to move into the area by Monday night, so will go with mainly dry conditions. A second trough moves across the area on Tuesday which begins the switchover in the upper pattern to northwesterly flow. GFS/ECMWF are still showing a third upper trough moving across the Great Lakes and the Midwest on Wednesday that will bring an attendant cold front across Missouri and Illinois. Models indicate that best low level moisture and forcing will still limit rain chances to the eastern part of the CWA. Monday still looks quite cool with clouds, showers, and cold air advection. Tuesday will be slightly warmer with less clouds and winds turning out of the west. Wednesday will see near steady temperatures during the afternoon behind the front. (Thursday through Sunday) CONUS will be in highly amplified upper flow late week into next weekend because of an omega block that will set up over North America. It still looks like we will be dry through at least Saturday as we will lie under northwesterly flow aloft and a large surface high will be moving across Missouri and Illinois. By next weekend, the GFS and ECMWF show the upper ridge moving over us and the low level flow becoming southwesterly across the Midwest. This may allow for some return of Gulf moisture into our area by late in the weekend. Have added a chance of thunderstorms on Sunday as both the GFS and ECMWF are hinting at a frontal boundary moving back into the area. This will also cause temperatures to climb from below normal on Thursday with 850mb temperatures around 5C to above normal temperatures over the weekend with southwesterly surface flow and 850mb temperatures around 15C. Britt && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 455 PM CDT Sun May 1 2016 Surface low over southeast IL will move eastward tonight. Any showers/storms should be east of the taf sites this evening. MVFR cigs in UIN should drop back down into the IFR catagory later this evening. The low level cloud cover over northern MO will advect south-southeastward into COU and the St Louis metro area later this evening and overnight, leading to MVFR cigs initially, then dropping into the IFR catagory late tonight/early Monday morning. There will also be light fog late tonight and early Monday morning. The cloud ceiling will gradually rise into the MVFR catagory late Monday morning, and possibly into the VFR catagory by late Monday afternoon. An upper level disturbance will bring widely scattered showers to the area on Monday. W-nwly surface wind will become more n-nwly on Monday. Specifics for KSTL: MVFR cigs will move into STL late this evening, then drop into the IFR catagory late tonight along with light fog. The fog will dissipate by late morning along with the cigs rising into the MVFR catagory. The ceiling may rise into the VFR catagory by late Monday afternoon or early Monday evening. There may be a few showers on Monday. Nwly surface wind will continue through the period, weakening early this evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 1, 3:39 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT SUN MAY 1 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 339 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
In the hours before
Special weather statement, May 1, 6:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN MAY 1 2016
ILZ064-065-070-020030-
BOND IL-MARION IL-FAYETTE IL-
639 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOND...SOUTHERN
FAYETTE AND NORTHERN MARION COUNTIES UNTIL 730 PM CDT...
AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MULBERRY GROVE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...KINMUNDY...MULBERRY GROVE...PATOKA...TAMALCO...FARINA...
SHOBONIER...PLEASANT MOUND...LA CLEDE...PITTSBURG...ST. PETER...VERNON...
ST. JAMES...HAGERSTOWN...LOOGOOTEE AND ST. PAUL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN ILLINOIS NEAR EXIT 52.
INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 127 AND 135.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3875 8930 3893 8932 3900 8881 3891 8881
3891 8870 3885 8869 3874 8870
TIME...MOT...LOC 2339Z 265DEG 25KT 3885 8922
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 50 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 47 min |
| Apr 30, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 51 min |
| Apr 30, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 50 min |
| Apr 30, 8:31 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 44 min |
| Apr 30, 9:56 PM CDT | Areal Flood Advisory | LSX | Monroe | 3 hr |
| May 1, 6:39 PM CDT | Special Weather Statement | LSX | Fayette | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.